Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 1994, 4:23 AM CDT for Delaware County, Oklahoma. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1994, 4:23 AM CDT (09:23 UTC)
- Expired
- Apr 5, 1994, 5:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 050924 SVRTUL OKC041-051015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 423 AM CDT TUE APR 5 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN DELAWARE COUNTY AT 423 AM...RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF BERNICE. MOVEMENT WAS EAST NORTHEAST AT 35 MILES AN HOUR. GROVE IS IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:42 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 5, 3:42 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 340 AM CST TUE APR 5 1994 MESONET SHOWING FNT MAKING GUD PROGRESS INTO NE OK WITH WNDS GUSTING TO 42 MPH IN OSAGE COUNTY BEHIND IT. AREA OF TRW HAS PROPAGATED S INTO NE ZNS JUST NORTH OF TUL...ASSOC WITH H85 JET AXIS...WITH MOST STORMS BEHIND SFC FNT. STORMS ELSEWHERE HAVING HARD TIME GOING WITH ATMOSPHER STILL CAPPED. MID LVL COOLING LUKD TO BE COMING INTO SW OK ON LAST SAT PIC ARND 0630Z. NGM VORT PROG LUKS PRETTY GUD AT 12 HRS. LLVL JET WILL CONT TO DEVELP STORMS ALONG FNT IN NE OK THIS MORN. AS UPPER DYNAMICS COME INTO THE AREA LATER THIS MORNING EXPECT TRW TO INTESIFY OVER EC OK ALONG FNT. FNT SLIDES INTO FAR SE OK BY AFTERNOON AND SVR THREAT WILL SHIFT THAT WAY. AMT OF OVRRUNNING PCP WILL DEPEND ON HOW EXTENSIVE CONVECTION IS ALNG AND S OF FNT. WILL KEEP HI POPS AREA WIDE AND HILITE SVR EARLY THIS AM IN EC/FAR NE ZNS AND IN SE TODAY. WITH STRONG N WNDS GUSTING OVER 40 MPH WILL ISSUE WND ADVSY FOR WESTERN ZNS WHERE WNDS SHUD BE STRONGEST. EXPECT MAINLY LIGHT PCP IN LATER PERIODS AS UPPER SYS OVRRUNS STRONG CAA IN LLVLS. SNOW STILL LUKS PSBLE LATE TONIGHT INTO EARLY WED WITH BEST CHC FOR MEASURABLE IN FAR NE ZNS WHERE MODELS KEEP HI MEAN RH THE LONGEST. WILL GENERALLY UNDERCUT MOS TMPS A FEW DEGS WITH UNSEASONABLY COLD AIR. /13 TUL 047/032 043/032 053 742- MLC 061/035 045/030 054 842- BVO 045/031 042/030 XXX 742- IDB 072/047 050/035 XXX 884- .TUL...NONE.
In the hours before
Special weather statement, Apr 5, 1:25 AM CDT, 2 hours 58 minutes before
OKZ054>077-040830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 125 AM CDT MON APR 4 1994 AT 115 AM...A COLD FRONT EXTENDED FROM SOUTHEAST KANSAS ACROSS NORTHERN OSAGE AND EXTREME NORTHERN PAWNEE COUNTIES. WINDS SWITCH FROM SOUTH TO NORTH BEHIND THE FRONT. THE FRONT CONTINUES TO MOVE SOUTHEAST AT AROUND 30 MPH. NO PRECIPITATION WAS OCCURRING OVER EASTERN OKLAHOMA AT 115 AM. AS THE COLD FRONT CONTINUES MOVING SOUTHWARD THIS MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD INTO NORTHEAST OKLAHOMA FROM SOUTHERN KANSAS AND NORTH CENTRAL OKLAHOMA. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH TIME AS MOISTURE INCREASES OVER THE AREA. BY SUNRISE TUESDAY MORNING... WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL COVER MOST OF NORTHEAST OKLAHOMA AND PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA. THE FRONT WILL MOVE THROUGH THE TULSA AREA BETWEEN 2 AND 3 AM...WITH SHOWERS AND A FEW STORMS IN THE AREA BY THAT TIME. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 1:29 AM CDT, 2 hours 54 minutes before
OKZ054>077-050830- SPECIAL WEATHER STATEMENT...CORRECTED DAY AND DATE OF ISSUANCE... NATIONAL WEATHER SERVICE TULSA OK 125 AM CDT TUE APR 5 1994 AT 115 AM...A COLD FRONT EXTENDED FROM SOUTHEAST KANSAS ACROSS NORTHERN OSAGE AND EXTREME NORTHERN PAWNEE COUNTIES. WINDS SWITCH FROM SOUTH TO NORTH BEHIND THE FRONT. THE FRONT CONTINUES TO MOVE SOUTHEAST AT AROUND 30 MPH. NO PRECIPITATION WAS OCCURRING OVER EASTERN OKLAHOMA AT 115 AM. AS THE COLD FRONT CONTINUES MOVING SOUTHWARD THIS MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED TO SPREAD INTO NORTHEAST OKLAHOMA FROM SOUTHERN KANSAS AND NORTH CENTRAL OKLAHOMA. SOME OF THE STORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH TIME AS MOISTURE INCREASES OVER THE AREA. BY SUNRISE TUESDAY MORNING... WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL COVER MOST OF NORTHEAST OKLAHOMA AND PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA. THE FRONT WILL MOVE THROUGH THE TULSA AREA BETWEEN 2 AND 3 AM...WITH SHOWERS AND A FEW STORMS IN THE AREA BY THAT TIME. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 2:13 AM CDT, 2 hours 10 minutes before
OKZ054>064-050815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 AM CDT TUE APR 5 1994 ...THUNDERSTORMS DEVELOPING AND INTENSIFYING OVER NORTHEAST OKLAHOMA... AT 210 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED WIDELY SCATTERED THUNDERSTORMS DEVELOPING OVER NORTHEAST OKLAHOMA. ONE STORM WAS IN EXTREME WESTERN OSAGE COUNTY NEAR BURBANK. THIS STORM MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 50 MPH AS IT MOVES NORTHEAST ACROSS THE BURBANK...SHIDLER AND FORAKER AREAS. A SECOND STRONG AND RAPIDLY DEVELOPING STORM WAS IN EXTREME NORTHERN CRAIG COUNTY NORTH OF THE TOWN OF HOLLOW. MOVEMENT OF BOTH STORMS WAS TO THE NORTHEAST AT 35 MILES AN HOUR. STAY TUNED TO THIS STATION FOR LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 2:47 AM CDT, 1 hour 36 minutes before
OKZ054-050845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 246 AM CDT TUE APR 5 1994 AT 245 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY INTENSIFYING THUNDERSTORM OVER SOUTHERN OSAGE COUNTY. THIS STORM WAS CENTERED 4 MILES NORTHWEST OF HOMINY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOVEMENT WAS NORTHEAST AT 40 MILES AN HOUR. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED IF TFHE STORM CONTINUES TO STRENGTHEN.
Special weather statement, Apr 5, 3:26 AM CDT, 57 minutes before
OKZ054-064-050930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 325 AM CDT TUE APR 5 1994 SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHEAST OKLAHOMA. AT 325 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED SCATTERED THUNDERSTORMS ALONG AND NORTH OF A COLD FRONT WHICH EXTENDED FROM MANNFORD TO CLAREMORE TO GROVE. THE STRONGEST THUNDERSTORMS WERE IN SOUTHERN WASHINGTON COUNTY NEAR VERA AND IN NORTHEASTERN ROGERS COUNTY NEAR CHELSEA. THESE STORMS MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 50 MPH. MOVEMENT OF ALL PRECIPITATION WAS NORTHEAST AT 35 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 4:05 AM CDT, 18 minutes before
OKZ054>068-051000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 404 AM CDT TUE APR 5 1994 SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS NORTHEAST OKLAHOMA EARLY THIS MORNING. AT 400 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING ALONG AND NORTH OF A COLD FRONT WHICH EXTENDED FROM STROUD TO TULSA TO 10 MILES SOUTH OF GROVE. THE STRONGEST THUNDERSTORMS AT 4 AM WERE OVER SOUTHERN CRAIG COUNTY NEAR VINITA AND NORTHERN MAYES COUNTY NEAR THE TOWN OF ADAIR. THESE STORMS MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH. MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS TO THE NORTHEAST AT 35 MILES AN HOUR. SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN THE TULSA METROPOLITAN AREA AT 4 AM. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:38 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 37 min |
| Apr 5, 6:40 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Apr 5, 1:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.